View Full Version : Hey guys
06-17-2008, 07:13 PM
Diagnosed 06-2002. No flares till Dec then flare city. On disablity, bed-ridden half the time. Mostly joint pain. Also recent diag of fibromyalga. Severe depression as well.
About to sue my employer fot ADA stuff.
- skelaxin x
- ativan x
- valuum x
The ones with the x are not actually taken or taken rarely. Its a joke. Just call me Heath Ledger.
06-17-2008, 07:52 PM
I couldn't laugh...I felt a cry..that is a deadly combo of drugs there, MightyBlocksman. I don't know what to say...
I am sorry of your pain, your depression...many of those prescriptions can increase depression...cause death... Seems the Wellbutrin isn't working...and Wellbutrin shouldn't be mixed with many of those sedating, muscle relaxing, anxiety, pain reliever drugs..yikes...
I hope you are concerned about the drugs you are taking as I am for you..
You should have you doctor evaluate you little medicine cabinet you have going there...
Keep looking for your wellness..not all, only some of the wellness is found in a pill...
I hope you don't feel like I am lecturing you...I care, that is all...I hope it is perceived that way..hugs.
I also want to welcome you here...know you can chat up about anything here. Someone has it, had it..seen it..felt it. Laugh, vent, celebrate, mad...we get it, we understand.
Paxil..worsening of depression
Valium... should not be prescribed if you are being treated for mental disorders more serious than anxiety.
Ambien...depressed mood, thoughts of hurting yourself
OxyContin....Do not take OxyContin with alcohol, other narcotic pain medications, sedatives, tranquilizers, muscle relaxers, or other medicines that can make you sleepy or slow your breathing. Dangerous side effects may result. That would be like ambien, valium, paxil...
Dilaudid ...Do not take Dilaudid with other narcotic pain medications, sedatives, tranquilizers, muscle relaxers, or other medicines that can make you sleepy or slow your breathing. Dangerous side effects may result.
Clonidine... may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), pain relievers, anxiety medicines, and muscle relaxants.
Lyrica... new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.
First of all, welcome! My name is Rob, I was diagnosed with SLE in '04 at the age of 36. I've been fighting many of the same things you are fighting, both healthwise, and emotion wise. I know you didn't come here for a lecture, so I hope this doesn't come across that way. I'm concerned about the list of meds. That's a scary combination of stuff. You need to talk to someone, a G.P. if your rheumo isn't available, and have them review your list of meds to see if there are any potential drug interactions going on. Many of us here found this site while we were at rock bottom, or close to it. It sounds like you are in a pretty bad place emotionally. I understand, believe me, I do. I consider this site, and the friends I've found here, a safe haven. It's a place where nobody calls me lazy, or just blows me off telling me it's all in my head. I hope you can find that here too. I'm glad you found us. Welcome.
06-18-2008, 08:07 AM
Hi MightyBlocksman -
Welcome to the site. Please utilize us to vent and scream if you have to. I truly dont want to "beat a dead horse" here, however, I can sooo relate to your situation.
I, too, was bedridden for a longtime, and on many of the meds you are on now. I became addicted to the pain meds, and - this is the truth - looking back, I know that many of those meds KEPT me in bed. I know how you feel right now, and please dont think any of us question your pain. We know all too well the agony this disease causes on a regular basis. But I can tell you firsthand that my disease today is worse than it was, but I am better able to manage the pain WITHOUT so many meds.
This is why: (and again, NOT a lecture, but something I wish someone had told me back then)
Our brains are epuipped with its own pain fighting receptor. This receptor also kicks in when we are stressed, depressed, etc. - and signals other receptors in the brain to help the body as well (produces oxytocin - our natural pain inhibitor). When we take pain meds, the opiates signal our brain that we dont need anymore oxytocin, as it is being artificially supplied by the meds. As our brains become accostomed to the meds, our own natural pain fighting receptors stop working (stop producing oxytocin). THus, without us even knowing it, our bodies have stopped fighting pain naturally, and becomes dependant on the meds. As we continue to take them, our brains build a tolerance to them, and we begin to require more and more to actually work on the pain. Our brains are now dependant on the meds, and subsequently needs more and more to get the desired effect of pain relief. Obviously, the more we take to relieve the pain, the more dangerous the effects on other parts of the brain which signal us to breathe.
This whole process is what leads us to believe - understandably - why we are still in pain even after taking all these meds. Now we think to ourselves, "But Im still in pain, I need these" and techinically, youre right. But when we get off of these meds, our natural pain fighting receptors start working again, and we actually get more pain relief. This does not apply to taking a pain med when needed, or once in a while. In that case, the med does exactly what its supposed to do - block the pain signal. But constant use does the exact opposite.
I know this sounds confusing, but these are things I HAD to learn the very, very hard way. I developed liver failure due to the pain meds, accidental overdoses - all in the name of pain management. I ended up medically detoxed (the worst experience of my life) and then had to WAIT for my natural pain receptors to begin to work again.
Please, please know - this is not any type of judgement - alot of us, actually, have been right where you are. And its hard right now to think that there is a better way to live. But, honestly, those chemicals you are putting into your body are not adding to your quality of life - they are taking away from it. You do not have to live bedridden!
Now, when we only take pain meds once in a while, they work the way they are supposed to. Today, the pain receptors in my brain work, and therefore, I am able to get much better relief from meds like steroids or Nsaids. I take no narcotics (I will be addicted to them now the rest of my life - my brain will ALWAYS want them), and I am in worse shape physically than I was back then. However, I get more relief from pain today than I ever did.
Please consider what Oluwa and Rob said about talking to your doctor. I only addressed the pain meds here, and you are also on Benzos which are just as bad. THere is another way. We care about you here and know that there is a better road than the one youre on.
Please keep posting....
06-20-2008, 08:47 AM
I hope today is a better day for you. I also hope you keep coming here to let us know how you are and for support. A great place with good people - who understand and care. Batch007
07-01-2008, 12:57 AM
Just checking in on you..seeing how goes life been for you, today?
Thinking of you and wondering how you are? How is your son, wife....
Plans for the holiday weekend coming up?
Keep well, please...